MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC
Model Number MD17012600
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
After placement, later in the day, it was noted the catheter was leaking.A hole was noted to be near the hub of the picc.The device was removed and replaced that same day.The patient did not experience any adverse effects or harm because of the incident.
 
Additional Manufacturer Narrative
The 2.6f picc was returned for evaluation in two (2) pieces.There is approximately 0.9 cm of lumen still attached to the hub of the picc and an additional 20 cm of lumen unattached was also returned.Visual inspection revealed a large amount of blood could be seen through the detached lumen.A functional test was performed on the device.The very tip of the attached lumen was clamped and the device flushed through the luer with the white clamp.No leaks were noted.The luer with the red clamp was then flushed and a leak was noted just below the hub.Under magnification a small slit can be seen running along the length of the lumen.The condition of the lumen around the slit suggests the lumen ballooned prior to bursting.A thorough investigation of product design and manufacturing processes was performed by medcomp engineering in conjunction with the device contract manufacturer.Actions will be implemented to minimize this type of occurrence if determined to be required.The device subassembly is received from an external supplier and is visually and functionally inspected.Incoming inspection includes visual inspection for kinks, holes, gaps, and functional testing for leaks.At the completion of the final manufacturing processes, the catheters are 100% leak tested.Catheter lumens with damage, such as holes, ruptures, tears and/or small pinholes will be detected during this test.Excessive external pressure applied to the lumen may be a contributing cause for this type of failure.A definitive root cause of the failure could not be determined.The instructions for use (ifu) contains the following warnings and precautions: *small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.If resistance is encountered to aspirating or flushing, the lumen may be partially or completely occluded.Warning: do not flush against resistance.Do not use infusion equipment which can exceed the working pressure of 1.0bar max/750mmhg (15.5 psi).Only use infusion equipment complying with standards, which do not exceed a shut-off pressure of 1.0bar.Bolus injections should be slow and must not exceed the maximum bolus pressure of 1.2bar/900mmhg (17.4 psi).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.6F X 50CM DUAL VASCU-PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key19498402
Report Number2518902-2024-00048
Device Sequence Number17845607
Product Code LJS
UDI-Device Identifier00884908146509
UDI-Public00884908146509
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMD17012600
Device Catalogue NumberMD17012600
Device Lot NumberMRAD180
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown